Alert archive / Nebraska / Wind Chill Advisories in 2014

Wind Chill Advisory 3, NWS North Platte, NE

January 22, 201411 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 22, 2014, 12:00 PM CST for 11 counties in Nebraska. It took effect at Jan 22, 2014, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 12:00 PM CST (18:00 UTC)
In effect from
Jan 22, 2014, 6:00 PM CST
Expired
Jan 23, 2014, 9:00 AM CST
In force
15 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WWUS43 KLBF 221800
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1200 PM CST WED JAN 22 2014

...BITTER COLD WIND CHILL VALUES TONIGHT ACROSS NORTH CENTRAL
NEBRASKA...

.TEMPERATURES WILL FALL BELOW ZERO TONIGHT AND COMBINE WITH NORTH
WINDS TO PRODUCE WIND CHILL ADVISORY CONDITIONS ALONG AND EAST OF
A VALENTINE TO BROKEN BOW LINE.

NEZ005>010-026>029-038-230800-
/O.NEW.KLBF.WC.Y.0003.140123T0000Z-140123T1500Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
1200 PM CST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST THURSDAY. 

* WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO DEVELOPING
  THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING.

* TEMPERATURES...OVERNIGHT LOWS SHOULD RANGE FROM 5 BELOW ZERO TO
  10 BELOW ZERO.

* OTHER IMPACTS...IF OUTDOORS WITHOUT PROPER PROTECTION FROSTBITE
  CAN OCCUR IN 30 MINUTES OR LESS...OR LEAD TO HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MASEK
3 follow-up statements
153 
WWUS43 KLBF 222149
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CST WED JAN 22 2014

...BITTER COLD WIND CHILL VALUES TONIGHT ACROSS NORTH CENTRAL
NEBRASKA...

.TEMPERATURES WILL FALL BELOW ZERO TONIGHT AND COMBINE WITH
NORTHERLY WINDS TO PRODUCE WIND CHILL ADVISORY CONDITIONS ALONG
AND EAST OF A VALENTINE TO BROKEN BOW LINE.

NEZ005>010-026>029-038-231200-
/O.CON.KLBF.WC.Y.0003.140123T0000Z-140123T1500Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
349 PM CST WED JAN 22 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. 

* WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO THIS EVENING
  THROUGH THURSDAY MORNING.

* TEMPERATURES...OVERNIGHT LOWS SHOULD RANGE FROM 5 BELOW ZERO 
  TO 10 BELOW ZERO. 

* OTHER IMPACTS...IF OUTDOORS WITHOUT PROPER PROTECTION 
  FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS...OR LEAD TO 
  HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MASEK
215 
WWUS43 KLBF 231013 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
413 AM CST THU JAN 23 2014

...BITTER COLD WIND CHILL VALUES THIS MORNING ACROSS NORTH CENTRAL
NEBRASKA...

.TEMPERATURES ARE BELOW ZERO EARLY THIS MORNING OVER THE NEBRASKA
SANDHILLS. COMBINE THESE TEMPERATURES WITH NORTHWESTERLY WINDS OF
5 TO 10 MPH AND THEY PRODUCE WIND CHILLS AROUND 20 BELOW ZERO OVER
NORTH CENTRAL NEBRASKA...ALONG AND EAST OF A VALENTINE TO BROKEN
BOW LINE.

NEZ005>010-026>029-038-231500-
/O.CON.KLBF.WC.Y.0003.000000T0000Z-140123T1500Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
413 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...20 BELOW ZERO TO 29 BELOW ZERO EARLY THIS MORNING.

* TEMPERATURES...RANGE FROM 5 BELOW ZERO TO 10 BELOW ZERO.

* OTHER IMPACTS...IF OUTDOORS WITHOUT PROPER PROTECTION 
  FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS...OR LEAD TO 
  HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

POWER
557 
WWUS43 KLBF 231500
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 AM CST THU JAN 23 2014

...WIND CHILLS TO IMPROVE THIS MORNING...

.TEMPERATURES WILL SLOWLY WARM THROUGH THE MORNING AND WITH WINDS
STAYING FAIRLY LIGHT WIND CHILLS WILL IMPROVE ACROSS ALL OF NORTH
CENTRAL AND CENTRAL NEBRASKA. 

NEZ005>010-026>029-038-231600-
/O.EXP.KLBF.WC.Y.0003.000000T0000Z-140123T1500Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
900 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. 

WIND CHILLS WILL IMPROVE THROUGH THE DAY...BUT WILL REMAIN COLD...NEAR
OR BELOW THE FREEZING MARK.

$$

BROOKS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 5:44 AM CST, 6 hours 16 minutes earlier.

Area forecast discussion, Jan 22, 5:44 AM CST, 6 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 AM CST WED JAN 22 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 316 AM CST WED JAN 22 2014

MODELS CONTINUE IN GOOD AGREEMENT WITH COLD AIR PUSHING INTO THE
FORECAST AREA TODAY AND SURGING ACROSS THE FORECAST AREA TONIGHT.
MAIN FORECAST CHALLENGE WILL BE SNOWFALL TO THE WEST THIS AFTERNOON
AND EVENING AND THEN LOW TEMPERATURES TONIGHT. SOME LIGHT SNOW AND
FLURRIES TO THE NORTHWEST IN RAPID AREA EARLY THIS MORNING WITH
STRATUS FIELDS. MUCH COLDER AIR TO THE NORTHEAST OVER MINNESOTA WILL
DIVE TO THE SOUTH AND ROTATE BACK THROUGH NEBRASKA THIS AFTERNOON
AND EVENING. ON THE LEADING EDGE LATE THIS MORNING COULD SEE SOME
FLURRIES AS 1045MB SURFACE HIGH PRESSURE BEGINS TO MOVE SOUTH ACROSS
THE NORTHERN PLAINS. HRR NOT TO BULLISH ON PRECIPITATION BUT HAVE
INCLUDED FLURRIES PROGRESSING ACROSS THE FORECAST AREA FROM NORTH TO
SOUTH THROUGH THE AFTERNOON WITH FOCUS SHIFTING TO UPSLOPE LIGHT
SNOW IN THE EASTERN NEBRASKA PANHANDLE AND FAR SOUTHWEST NEBRASKA
LATE AFTERNOON INTO THE NIGHT. DEPENDING ON THE COLD AIR PUSH ANY
SNOW MAY END UP LARGELY IN NORTHEAST COLORADO AND THE WESTERN
PANHANDLE. CONFIDENCE NOT HIGH WITH LIGHT SNOW SO HAVE KEPT POPS ON
THE LOW END. MUCH COLDER TO FILTER IN TO THE FORECAST AREA OVER
NIGHT WITH SOME REPRIEVE FROM THE MINUS 20C 850MB TEMPERATURES
YESTERDAY TO MINUS 15C 850MB TEMPERATURES IN THIS RUN. CLOUD COVER
TO DECREASE FROM NORTHEAST TO SOUTHWEST OVER NIGHT WITH SOME UPSLOPE
CLOUDS LINGERING OVER SOUTHWEST NEBRASKA THROUGH SUNRISE. WITH THE
CLOUD COVER HAVE KEPT SLIGHTLY WARMER TEMPERATURES SOUTHWEST WITH
THE REST OF THE FORECAST AREA FALLING BELOW ZERO OVER NIGHT.
APPARENT TEMPERATURES INDICATING A MARGINAL WIND CHILL ADVISORY FOR
NORTH CENTRAL AFTER 06Z. CONFIDENCE IS NOT REAL HIGH AND WILL LEAVE
HIGHLIGHTS FOR LATER FORECASTS. VERY COLD START TO THE DAY.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 315 AM CST WED JAN 22 2014

12Z THURSDAY AND BEYOND. THE EXTENDED PERIODS WILL START OFF COLD AS
ARCTIC HIGH PRESSURE WILL BE IN CONTROL ACROSS THE NORTHERN AND
CENTRAL PLAINS. HOWEVER...UNDER A PROGRESSIVE REGIME...THE 1048MB
HIGH WILL QUICKLY DIVE TO THE SOUTH SOUTHEAST THROUGH THE DAY AS
SHORTWAVE RIDGING ALOFT BUILDS INTO THE NORTHERN PLAINS.
TEMPERATURES WILL ONCE AGAIN BE CHILLY ON THURSDAY...WITH HIGHS
ONLY IN THE TEENS AND 20S FROM EAST TO WEST RESPECTIVELY. HOWEVER
STRONG WAA ASSOCIATED WITH THE SHORTWAVE RIDGING WILL BE BUILDING
FROM THE WEST...AS 850 TEMPERATURES WARM MORE THAN 20 DEGREES
CELSIUS IN JUST 24 HOURS FROM 12Z THURSDAY TO 12Z FRIDAY. THUS
HIGHS ON FRIDAY WILL RESPOND BY WARMING INTO THE UPPER 40S TO
LOWER 50S ACROSS THE ENTIRE CWA. IN ADDITION TO THE WARMING...WIND
SPEEDS MAY BE AN ISSUE...WHICH WOULD INCREASE RANGE FIRE SPREAD
POTENTIAL. MODELS ARE KEYING IN ON A TIGHT PRESSURE GRADIENT
ACROSS THE STATE ALONG WITH THE PASSAGE OF A STOUT PV ANOMALY ATOP
THE NORTHERN PLAINS. MOMENTUM OF 40-50KTS IS SHOWN AT H85 BY MID-
AFTERNOON ACROSS MUCH OF THE CWA. PROXIMITY SOUNDINGS REVEAL
FAIRLY LIMITED MIXING HOWEVER...SO NOT EXPECTING TO REACH THE FULL
MOMENTUM POTENTIAL. ATTM...NOT EXPECTING THE NEED FOR A WIND
ADVISORY...BUT COULD BE CLOSE AS GUSTS IN THE 25-30KT RANGE ARE
ANTICIPATED. OTHERWISE INCREASED FORCING ASSOCIATED WITH THE
CLIPPER SYSTEM MAY ALLOW FOR LIGHT QPF ACROSS OUR NORTHERN
ZONES...BUT MOISTURE PROFILES ARE NOT OVERLY SUPPORTIVE OF
ANYTHING MORE THAN SPRINKLES ATTM. SATURDAY SHOULD BE FAIRLY NICE
FOR MOST LOCATIONS ACROSS THE CWA. THERE WILL BE A GOOD
TEMPERATURE GRADIENT FROM WEST TO EAST ACROSS THE FORECAST
AREA...AS THE DEPARTING CLIPPER PULLS ARCTIC AIR SOUTH ACROSS THE
MISSOURI VALLEY AND POINTS EAST. HIGHS SATURDAY WILL RANGE FROM
THE MID 50S ACROSS SOUTHWEST NEBRASKA...TO THE LOWER 40S FOR OUR
NORTHEASTERN ZONES. WITH A STEADY TAP OF WAA IN ADVANCE OF THE
NEXT QUICK HITTING WAVE...LOWS SUNDAY MORNING WILL BE FAIRLY
MILD...EXPECTING LOWER 30S FOR MOST LOCATIONS. SUNDAY WILL BE
ANOTHER TRANSITIONAL DAY...AND COULD BE INTERESTING.
WARM...DRY...AND POTENTIALLY VERY WINDY CONDITIONS ARE FORECAST
ACROSS MUCH THE CWA...LEADING TO ADDITIONAL WIND/FIRE CONCERNS.
HIGHS WILL BE MODERATED HOWEVER BY A STRONG COLD FRONT THAT WILL
USHER IN ANOTHER SIGNIFICANT COOLDOWN FOR EARLY NEXT WEEK....BUT
LIKE IT/S PREDECESSORS...THE WAVE AND ASSOCIATED ARCTIC HIGH TO
FOLLOW ARE QUICK HITTERS...WITH LITTLE TO NO QPF EXPECTED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 545 AM CST WED JAN 22 2014

AVIATION CONCERNS TODAY FOCUS ON BREEZY NORTHERLY WINDS THAT WILL
DEVELOP THROUGH MID MORNING AND CONTINUE THROUGH THE DAY AND SOME
MARGINAL MVFR CEILINGS THAT ARE EXPECTED OVER NORTHERN NEBRASKA
THROUGH THE DAY WITH SOME FLURRIES ACROSS THE SANDHILLS.
CONFIDENCE IS NOT HIGH WITH FLURRY ACTION SO HAVE LEFT OUT OF TAFS
AT KVTN AND KLBF.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...POWER
LONG TERM...JACOBS
AVIATION...POWER
Hazardous weather outlook, Jan 22, 10:40 AM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1040 AM CST WED JAN 22 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-231645-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1040 AM CST WED JAN 22 2014 /940 AM MST WED JAN 22 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

COLD FRONT MOVING ACROSS THE AREA TODAY WILL BRING VERY COLD
TEMPERATURES TONIGHT...DIPPING BELOW ZERO ACROSS MOST OF THE
REGION. IN ADDITIONAL TO THE COLD TEMPERATURES...LIGHT NORTH TO
NORTHEAST WINDS OF 5 TO 15 MPH WILL PRODUCE BITTER COLD WIND
CHILLS OF 15 BELOW TO 25 BELOW ZERO. THE COLDEST WIND CHILLS ARE
EXPECTED ACROSS NORTH CENTRAL NEBRASKA...EAST OF A VALENTINE TO
BROKEN BOW LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BITTER COLD TEMPERATURES LINGER THURSDAY MORNING...ESPECIALLY
ACROSS NORTH CENTRAL NEBRASKA.

FRIDAY TEMPERATURES REBOUND INTO THE 40S AND 50S. THIS WILL
COMBINE WITH DRY AIR AND GUSTY WEST TO NORTHWEST WINDS TO PRODUCE
VERY LOW RELATIVE HUMIDITY VALUES...AND A HIGH FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

Nearby

Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.